My sister had a case of hives show up on her legs and then move to her arms and then all over her body two days ago. She took Benadryll and the hives have seemed to subside, however, she now is feeling bad joint pain all over her body. Any idea what this may be? She has not tried any new food or drink, nor has she been on any antibiotic.
Thanks for writing to the forum!
Well, joint pains with rash can be seen in SLE, psoriatic arthritis, fibromyalgia, polymayalgia rheumatica and chronic fatigue syndrome. Gout, though typically affects the great toe, can cause multiple joint pain with rash. Hashimotos Thyroiditis is another possibility. Hayfever and rheumatoid arthritis too should also be ruled out.
Another possibility is reactive arthritis, which could have occurred in reaction to something—in this case rash. In this case you need to rule out the cause for the hives or urticaria. Urticaria is usually triggered by allergens, such as drugs, foods, insect bites, inhaled substances, in response to sunlight, cold, heat, stress, exercise, or a viral infection. Other common allergens are pollen, mold, dust, pet dander, or cosmetics. You may need to consult an allergy specialist.
Hope this helps. Do discuss these possibilities with your doctor and get your sister examined. Please let me know if there is any thing else and do keep me posted. Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST